MAUDE Adverse Event Report: STRYKER SPINE-FRANCE RADIUS ROD TO ROD CONNECTOR 5.5 TO 6.0MM; PEDICLE SCREW SPINAL SYSTEM.

STRYKER SPINE-FRANCE RADIUS ROD TO ROD CONNECTOR 5.5 TO 6.0MM; PEDICLE SCREW SPINAL SYSTEM.
Catalog Number 486614560
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 06/02/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed from (b)(6) case.Rods pulled out from 5.5-6.0 connectors.When following up on case with surgeon, it was stated that this is the third time this has happened with the same connectors.The sales rep do not have knowledge or previous cases.
 
Additional Manufacturer Narrative
Lot# 14a085.Results: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.The patient has the clinical history/medical records of idiopathic scoliosis and extension of previous fusion to pelvis.When the patient bent over to tie shoe a pop was heard.Loading conditions, patient anatomy, the integrity of the screw-rod engagement during surgery; the patient's activity like bending over to tie shoe after the surgery and his previous clinical history can be likely causes.Conclusion: the exact cause of the disengagement is unknown.
 
Event or Problem Description

Brand Name
RADIUS ROD TO ROD CONNECTOR 5.5 TO 6.0MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5753183
Report Number0009617544-2016-00257
Device Sequence Number24026
Product Code MNH
UDI-Device Identifier04546540546364
UDI-Public(01)04546540546364
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K070631
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number486614560
Device Lot Number14A085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/03/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/27/2016
Supplement Report FDA Received Date09/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age37 YR